Did Not Realize Most Of My Problems Were Maybe Caused By The Cure
Posted 09 April 2010 - 11:52 AM
Posted 09 April 2010 - 04:18 PM
I just spent the last few minutes reading some of the posts throughout this whole forum and I am beginning to wonder about my own experiences. I was on a ladder that collapsed about 7 years ago now and have been on cymbalta for about 5 years. i think that is long enough for it to completely take over my system. I have at times felt that I did not need the drug any more and at other times just could not afford the prescription. Either way I have gone for periods of time where I have tried to get off the drug on purpose or have just not been able to take it. My wife keeps telling me that she can tell when I have missed even a couple of days. The first thing she says happens to me is I get violent in my sleep. I end up yelling and swearing and threatening people in my dreams out loud at night. My dreams are very vivid almost as real as reality itself except I do have the presence of mind to know it is a dream. However, all the other side effects of the drug I thought were side effects of having Diabetes. Dry mouth, constipation, headaches (migraines), insomnia, excessive sweating, also experience going from a non existing appetite to a ravenous appetite (there is no in between). When I miss doses for a few days it is like the whole world is my enemy and when I get upset about something it is more akin to being in a completely uncontrollable rage than anything else. The rage just keeps building and building and no matter what it is almost like I have no way to stop it. Sometimes all I can do is stay locked up in a room all by myself until it goes away and it can take up to a couple of days. It does not matter whether my anger starts out as something which is at first under control and completely justifiable it often becomes an entity of its own and any validity there was to the emotion in the first place is quickly lost to the irrational reaction that has taken hold. When I miss the drug I begin too have migraines again, I get pain in my neck where my injury was located it increases over time incrementally until it is unbearable in a short period of time. If there is anyone else who can talk to me about this stuff it would be great to here from you.
everything you say makes perfect sense, especially the bit about the anger and rage. Most of us have experienced that, and the effect on others is awful.
One thing I would comment on regarding the pain: I was on it for depression, not pain, but like most people in the 50s, have a few grumbles here & there & it wasn't until I'd been off Cymbalta for a few months that I realized it HAD made some difference (although my pain was not sufficient to need treatment).
The BIGGEST issue though with withdrawing from cybalta too quickly, is that it seems to set of pain everywhere. Any 'weak' spots in my body which had been painful/injured in the past (some over 40 years ago) were extremely uncomfortable. A pain in my pubic bone that I only ever had when pregnant 20 years ago flared again.
This all settled down once I was off Cymbalta (in fact it settled down once I realized I had to wean slowly), so just be aware that if you do wish to come off it, SOME of the pain may just be 'rebound'(withdrawal) pain, and not what you'd have to deal with long term. It would be very important for you with withdraw slowly. Many doctors are unaware of how slowly this needs to be with Cymbalta for some people. Many posters here have had to ignore their doctor's advice as to how to wean.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users